Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 66, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 19, 2025, 8:13 PM CDT for 5 counties in Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2025, 8:13 PM CDT (01:13 UTC)
- Expired
- May 19, 2025, 9:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ellis County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 100 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2465 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
526
WUUS53 KDDC 200113
SVRDDC
KSC051-135-145-165-195-200215-
/O.NEW.KDDC.SV.W.0066.250520T0113Z-250520T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
813 PM CDT Mon May 19 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Eastern Ness County in west central Kansas...
Southeastern Trego County in west central Kansas...
Northwestern Pawnee County in south central Kansas...
Rush County in central Kansas...
Southern Ellis County in central Kansas...
* Until 915 PM CDT.
* At 813 PM CDT, severe thunderstorms were located along a line
extending from 9 miles north of McCracken to near Bazine, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Bazine and McCracken around 820 PM CDT.
Alexander around 825 PM CDT.
Other locations in the path of these severe thunderstorms include
Schoenchen, Hargrave, Liebenthal, Nekoma, La Crosse, Pfeifer, Rush
Center and Loretta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3830 9904 3832 9996 3881 9971 3885 9904
TIME...MOT...LOC 0113Z 267DEG 22KT 3871 9956 3842 9978
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGER1 follow-up statement
519
WWUS53 KDDC 200144
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
844 PM CDT Mon May 19 2025
KSC195-200154-
/O.CAN.KDDC.SV.W.0066.000000T0000Z-250520T0215Z/
Trego KS-
844 PM CDT Mon May 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TREGO COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
&&
LAT...LON 3830 9904 3836 9966 3880 9950 3885 9904
TIME...MOT...LOC 0144Z 267DEG 22KT 3872 9934 3843 9956
$$
KSC051-135-145-165-200215-
/O.CON.KDDC.SV.W.0066.000000T0000Z-250520T0215Z/
Ness KS-Pawnee KS-Rush KS-Ellis KS-
844 PM CDT Mon May 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EAST CENTRAL NESS...NORTH CENTRAL PAWNEE...RUSH AND SOUTHERN
ELLIS COUNTIES...
At 844 PM CDT, severe thunderstorms were located along a line
extending from Schoenchen to near Alexander, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Schoenchen, Liebenthal, Nekoma, Hargrave, La Crosse, Pfeifer, Rush
Center, Loretta, Bison, Timken and Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3830 9904 3836 9966 3880 9950 3885 9904
TIME...MOT...LOC 0144Z 267DEG 22KT 3872 9934 3843 9956
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:45 PM CDT, 1 hour 28 minutes earlier. Its key messages:
- Scattered thunderstorms are expected Monday evening, capable of producing marginally severe hail and wind gusts.
- Dry, mild and quiet through much of this week.
- Scattered thunderstorms will return over Memorial Day weekend.
Area forecast discussion, May 19, 6:45 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 645 PM CDT Mon May 19 2025 .KEY MESSAGES... - Scattered thunderstorms are expected Monday evening, capable of producing marginally severe hail and wind gusts. - Dry, mild and quiet through much of this week. - Scattered thunderstorms will return over Memorial Day weekend. && .DISCUSSION... Issued at 230 PM CDT Mon May 19 2025 Afternoon satellite imagery indicated a cumulus field expanding across western zones, and mesoanalysis shows the strongest instability has transitioned east of SW KS. Still, residual boundary layer moisture, and cooling midlevel temperatures, will result in modest instability through this evening as the primary trough axis passes overhead. Scattered thunderstorms will develop across SE Colorado and adjoining SW KS through 7 pm, then track eastward this evening. Multicell convection will prevail, with the strongest storms capable of hail to 1 inch and wind gusts of 50-60 mph. Strong subsidence will clear the sky rapidly through Tuesday morning. An extended period of quiet, dry and unseasonably convectively quiet weather is expected through most of this week. NWly midlevel flow will direct gulf moisture supply away from SW KS through Thursday, and the forecast is completely dry through this time period. No significant air mass exchanges are expected through Thursday, with afternoon temperatures averaging within a few degrees of late May climatology. Shower and thunderstorm coverage Friday appears minimal, as broad midlevel ridging prevails. Over the Memorial Day weekend, SWly midlevel flow will reestablish, downstream of modest troughing approaching from the Rockies. Moisture will finally increase again Saturday in response to SEly boundary layer flow. Limited severe potential is most evident on Saturday. Rain and thunderstorm increase in coverage Sunday, as the primary trough arrives, but an associated strong front will likely restrict any severe risk well south of SW KS. NBM pops Saturday through Monday are in the chance category (25-54%) and these were accepted. In general, no synoptically evident severe weather threats are evident in the guidance, for the next seven days, as we enter the climatological peak of our severe weather season. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 641 PM CDT Mon May 19 2025 Numerous showers and widely scattered thunderstorms will affect DDC, GCK, and LBL terminals through the evening as the core of an upper level storm system moves across southwest Kansas. Widespread reduction in visibility and/or ceiling is not expected, however brief periods of MVFR or even IFR can be expected in the heavier showers/storms. Prevailing winds is expected to be from the northeast, becoming northwest later this evening with more variable direction and speed around heavier showers and storms. Most areas will improve after 06Z tonight as the system moves east of southwest Kansas. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Turner AVIATION...Umscheid
Hazardous weather outlook, May 19, 3:04 AM CDT, 17 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 304 AM CDT Mon May 19 2025 KSZ030-031-043>046-061>066-074>081-084>090-200815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 304 AM CDT Mon May 19 2025 /204 AM MDT Mon May 19 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight A marginal risk of severe weather after 4 pm for areas mainly along and south of highway 96. Main threats could be hail up to the size of quarters and wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated for today.
In the hours before
Special weather statement, May 19, 6:50 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Dodge City KS
650 PM CDT Mon May 19 2025
KSZ030-044-045-063-064-200030-
Finney KS-Hodgeman KS-Trego KS-Lane KS-Ness KS-
650 PM CDT Mon May 19 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN FINNEY...WESTERN
NESS...NORTHWESTERN HODGEMAN...SOUTHWESTERN TREGO AND LANE COUNTIES
THROUGH 730 PM CDT...
At 650 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shields to near Dighton. Movement was east
at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Dighton and Shields around 655 PM CDT.
Pendennis around 700 PM CDT.
Alamota around 710 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3876 9989 3812 10003 3821 10068 3870 10056
3870 10016 3876 10015
TIME...MOT...LOC 2350Z 282DEG 9KT 3869 10043 3840 10045
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERLocal storm report, May 19, 6:57 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
657 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Gst 2 NNW Amy 38.51N 100.61W
05/19/2025 M54 MPH Lane KS Mesonet
Report was from the Kansas State Mesonet.
&&
RCBLocal storm report, May 19, 7:01 PM CDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
701 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Gst 4 SSE Dighton 38.43N 100.45W
05/19/2025 M72 MPH Lane KS Mesonet
Report was from KKSDIGHT22 observation
station.
&&
RCBLocal storm report, May 19, 7:40 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
740 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Tstm Wnd Gst 10 SW Ness City 38.35N 100.04W
05/19/2025 M56 MPH Ness KS Mesonet
Report was from KKSNESSC2 observation
station.
&&
RCBLocal storm report, May 19, 7:42 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
742 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM Hail Ransom 38.64N 99.93W
05/19/2025 M1.00 Inch Ness KS Trained Spotter
&&
RCBLocal storm report, May 19, 7:44 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
744 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM Tstm Wnd Gst 9 NW Wilburton 37.14N 101.90W
05/19/2025 M65 MPH Morton KS Mesonet
Mesonet station CGLK1 Cimarron.
&&
RCBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:00 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness, Trego | 45 min |
| May 19, 7:42 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.